Hail, Ashley
- When
- August 25, 7:10 AM CST
- Where
- Ashley County, Snyder
- Measured
- 1.75 in hail
- Reported by
- UNKNOWN
- Coordinates
- 33.283, -91.617
A thunderstorm produced quarter- to golfball-sized hail as it moved over the community.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 25, 6:30 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 730 AM CDT SUN AUG 25 2002 UPDATED NORTHWEST ZONES TO INCREASE THE CHANCE OF RAIN FOR TODAY. A LINE OF THUNDERSTORMS WAS MOVING INTO THE SOUTHEAST ARKANSAS ZONES AND NORTHWEST MISSISSIPPI ZONES. THIS LINE HAS SHOWN NO SIGNS OF WEAKENING AND CONTINUES TO MOVE FAIRLY QUICK TO THE SOUTHEAST. MAY HAVE TO UPDATE OTHER ZONES LATER IF THIS LINE HOLDS TOGETHER. .JAN... AR...NONE. LA...NONE. MS...NONE. 02
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 512 AM CDT SUN AUG 25 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL. A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI. AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE SOUTHEAST PART OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 804 AM CDT SUN AUG 25 2002 ...THUNDERSTORMS... SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST MISSISSIPPI. AN UPPER LEVEL STORM SYSTEM WILL PUSH A LINE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING. WIND GUST OVER 60 MILES AN HOUR...LARGE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL. A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI. AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE SOUTHEAST PART OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Little Rock radar (KLZK), 183 km away, was scanning. The volume nearest the first event began at 13:07 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced quarter- to golfball-sized hail as it moved over the community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5316040.